Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 24, NWS Topeka, KS

May 18, 2013Ottawa County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 18, 2013, 9:30 PM CDT for Ottawa County, Kansas. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 9:30 PM CDT (02:30 UTC)
Expired
May 18, 2013, 10:00 PM CDT
In force
30 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ottawa County, KS

The radar

The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 9:42 PM CDTTSTM WND GST 50Nnw Tescott, KS
May 18, 9:50 PM CDTTSTM WND DMGMinneapolis, KSWIND GUST ESTIMATED AROUND 80 MPH. SEVERAL TREES UPROOTED. DAMAGE TO ROOFS AND TREE BRANCHES IN THE TOWN OF MINNEAPLOLIS AND LIDSNEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 7:29 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4000 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS53 KTOP 190230
SVRTOP
KSC143-190300-
/O.NEW.KTOP.SV.W.0024.130519T0230Z-130519T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
930 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TESCOTT...
  AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MINNEAPOLIS...TESCOTT...ADA...CULVER...BENNINGTON AND WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3917 9793 3919 9755 3896 9747 3895 9778
      3896 9794
TIME...MOT...LOC 0230Z 252DEG 32KT 3897 9789

HAIL...1.00IN
WIND...60MPH

$$

BARJENBRUCH
1 follow-up statement
779 
WWUS53 KTOP 190246
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT SAT MAY 18 2013

KSC143-190300-
/O.CON.KTOP.SV.W.0024.000000T0000Z-130519T0300Z/
OTTAWA-
946 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OTTAWA COUNTY UNTIL 1000 PM CDT...

AT 944 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINNEAPOLIS...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BENNINGTON AND WELLS.

TRAINED SPOTTERS REPORTED 50 MPH WINDS IN TESCOTT. THIS WIND MAY BE 
STRONGER AS IT TRAVELS INTO THE MINNEAPOLIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3917 9793 3919 9755 3896 9747 3895 9778
      3896 9794
TIME...MOT...LOC 0246Z 243DEG 33KT 3907 9773

HAIL...1.00IN
WIND...60MPH

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:40 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 18, 6:40 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT SAT MAY 18 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 344 PM CDT SAT MAY 18 2013

AT MID AFTERNOON WELL DEFINED DRYLINE EXTENDED FROM WESTERN KS INTO
NORTHWEST OK...WITH TOWERING CU RAPIDLY DEVELOPING ALONG IT AHEAD OF
A STRONG SHORTWAVE TROUGH MOVING INTO THE OK/TX PANHANDLES.
THUNDERSTORMS IN THIS AREA WILL INTENSIFY INTO THE EVENING HOURS.
MODELS DIFFER SIGNIFICANTLY ON HOW THEY HANDLE THE EVOLUTION OF THE
WESTERN/CENTRAL KS CONVECTION THIS EVENING AS IT SPREADS EAST AND
NORTHEAST OFF THE DRYLINE. CURRENT FCST REFLECTS A MODEL CONSENSUS
FAVORING A GRADUAL AREAL DECREASE OF BROKEN LINE/QLCS THAT ENTERS
INTO THE WESTERN COUNTY WARNING AREA BY MIDNIGHT THEN FURTHER
WEAKENING EASTWARD ACROSS THE REMAINDER OF THE CWA AS STRONG CAPPING
INVERSION AND LESS FAVORABLE SHEAR PROFILES ARE ENCOUNTERED. ONE
OFFSETTING FACTOR WILL BE THE POTENTIAL FOR SOME UPSCALE GROWTH FOR
ELEVATED CONVECTION WITH AN INCREASING BUT SLOWLY VEERING LOW LEVEL
JET LATE IN THE EVENING AND OVERNIGHT. WILL FAVOR THE WEST AND
NORTHWEST CWA THIS EVENING THEN THE NORTHEAST AND EAST CENTRAL
COUNTIES LATER IN THE NIGHT. THE MAIN LOW END POTENTIAL FOR EVENING
CONVECTION IN THE EASTERN COUNTIES WILL BE MAINLY FROM THE PASSAGE
OF A WEAK MCV LIFTING NORTHEAST ACROSS THE AREA AND LLVL JET LATER
ON. MAIN SEVERE POTENTIAL TONIGHT WILL BE THE POTENTIAL FOR HAIL TO
ONE INCH AND STRONG GUSTY WINDS NORTH AND WEST OF THE TURNPIKE.

A MORE WIDESPREAD AND MORE SIGNIFICANT THREAT FOR SEVERE WEATHER
STILL EXPECTED FOR SUNDAY. STRONG SHORTWAVE TROUGH NOW OVER UT WILL
SWING RAPIDLY OUT OF THE TX PANHANDLE EARLY SUNDAY MORNING AND
ACROSS THE CWA THROUGH THE AFTERNOON. THEREFORE...AFTER A TEMPORARY
BREAK/WEAKENING TREND OF ANY REMAINING CONVECTION IN THE MORNING
FROM THE OVERNIGHT HOURS...THERE REMAINS THE LIKELIHOOD THAT STRONG
TO SEVERE THUNDERSTORMS WILL REFORM IN THE AFTERNOON. THIS SHOULD
OCCUR AS VERY STEEP LAPSE RATES DEVELOP OVER THE CWA WITH THE
APPROACH OF THE SHORTWAVE TROUGH WHICH WILL MAKE WAY FOR CAPE VALUES
COMMONLY IN THE RANGE OF 2500-3500 J/KG PRIMARILY ACROSS NORTHEAST
AND EAST CENTRAL AREAS AFTER 2 PM...THEN SPREADING EASTWARD ACROSS
THE REMAINDER OF THE CWA THROUGH THE AFTERNOON. HAVE REFLECTED THIS
SCENARIO IN THE GRIDS WITH LIKELY POPS AND THE MENTION OF SEVERE
POTENTIAL. EXPECT VERY LARGE HAIL AND STRONG WINDS TO BE THE MAIN
SEVERE THREATS ALONG WITH ISOLATED TORNADOES...ESPECIALLY IF ANY
SUSTAINED DISCRETE SUPERCELLS OCCUR. DESPITE THE CLOUDS...STILL
EXPECT HIGHS TO MAKE NEAR 80 IN THE NORTH CENTRAL TO THE MIDDLE 80S
ELSEWHERE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 344 PM CDT SAT MAY 18 2013

EXPECT ONGOING STRONG TO SEVERE CONVECTION SUNDAY EVENING AS THE
NEGATIVE TILT MID LEVEL TROUGH PROGRESSES EAST NORTHEAST ACROSS
EASTERN KANSAS. SEVERE THREAT WILL CONTINUE THROUGH 06Z IN EAST
CENTRAL KANSAS. VERY LARGE HAIL WILL BE THE PRIMARY HAZARD AND
ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THE EVENING HOURS.
STRONG WINDS ARE ALSO POSSIBLE ACROSS EASTERN KANSAS WITH STORMS
BECOMING LINEAR MOVING EAST.

MONDAY STILL A BIT OF A QUESTION MARK WITH THE PLACEMENT OF THE
FRONTAL BOUNDARY/SURFACE TROUGH ACROSS EAST CENTRAL OR SOUTHEAST
KANSAS. AT THIS TIME WILL GO WITH THE BOUNDARY IN OR NEAR EAST
CENTRAL KANSAS. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE
ACROSS EAST CENTRAL KANSAS MONDAY AFTERNOON AND EVENING MAINLY
ALONG AND SOUTHEAST OF I-35.

A CLOSED UPPER LOW WILL SPIN OVER THE NORTHERN PLAINS THROUGH
WEDNESDAY WITH RIDGING OVER THE CENTRAL PLAINS THURSDAY AND
CONTINUING TO BUILD THROUGH SATURDAY. WITH THE SLOW MOVEMENT OF THE
UPPER LOW AND LOBES ROTATING AROUND IT THERE REMAINS A CHANCE OR
SLIGHT CHANCE OF THUNDERSTORMS TUESDAY BUT THEN ACROSS THE NORTHERN
COUNTIES NEAR THE NEBRASKA BORDER TUESDAY NIGHT AND WEDNESDAY.
NOCTURNAL AND EARLY MORNING THUNDERSTORMS WILL BE POSSIBLE FROM
THURSDAY NIGHT INTO SATURDAY. TEMPERATURES WILL BE COOLER FOR THE
WEEK WITH HIGHS IN THE 70S AND LOWS IN THE 50S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 640 PM CDT SAT MAY 18 2013

CONFIDENCE IN FORECAST DETAILS AND TIMING IS LOW DUE TO SEVERAL
DIFFERING MODEL SOLUTIONS. CONTINUED WITH THE PREVIOUS FORECAST
IDEA OF SOME ELEVATED STORMS POSSIBLY MOVING THROUGH THE AREA LATE
TONIGHT. IF THIS OCCURS...THERE COULD BE SOME MVFR CIGS DEVELOP
BEFORE SUNRISE. THINK VFR CONDITIONS ARE LIKELY BY LATE MORNING AS
MIXING INCREASES WITH A STRENGTHENING PRESSURE GRADIENT. THEN
STORM STORM DEVELOPMENT SUNDAY AFTERNOON APPEARS TO BE RELATIVELY
EARLY IN THE DAY WITH GOOD DYNAMICS OVERSPREADING A VERY UNSTABLE
AIRMASS. TAFS ARE A BEST GUESS AT TIMING WITH ADJUSTMENTS LIKELY
AS THINGS UNFOLD.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...63
LONG TERM...53
AVIATION...WOLTERS
Hazardous weather outlook, May 18, 7:38 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
738 PM CDT SAT MAY 18 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-200045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
738 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS IN CENTRAL KANSAS ARE EXPECTED TO CONTINUE
MOVING NORTHEAST INTO PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS
THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF LARGE HAIL AND A
FEW TORNADOS. THE THREAT FOR TORNADOS WILL PERSIST FOR A FEW
HOURS THIS EVENING WITH AREAS ALONG AND WEST OF A LINE FROM
ABILENE TO CLAY CENTER AND WASHINGTON AT GREATER RISK FOR A
TORNADO. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY LARGE
HAIL AROUND 2 INCHES IN DIAMETER AND WINDS AS STRONG AS 70 MPH
DURING THE EVENING. STORMS COULD MOVE EAST INTO FAR EASTERN KANSAS
OVERNIGHT. THINKING IS THE TORNADO RISK SHOULD DIMINISH AS STORMS
CONTINUE MOVING EAST. THERE MAY STILL BE A RISK FOR HAIL AND
DAMAGING WINDS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCES FOR MORE WIDESPREAD SEVERE WEATHER CONTINUE TO
INCREASE FOR LATER IN THE DAY SUNDAY ACROSS EASTERN KANSAS.
SEVERE HAIL /GREATER THAN 2 INCHES/ AS WELL AS DAMAGING WIND
GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE AS THESE STORMS
DEVELOP IN THE MID AFTERNOON AND INTO THE EVENING HOURS.

THUNDERSTORM CHANCES CONTINUE SUNDAY NIGHT...A FEW OF THESE
STORMS MAY BE SEVERE.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON
MONDAY...MAINLY SOUTHEAST OF THE KANSAS TURNPIKE. EXPECT LARGE
HAIL AND AN ISOLATED TORNADO THREAT MONDAY AFTERNOON/EVENING.

A CHANCE FOR THUNDERSTORMS RETURNS LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

WOLTERS

In the hours before

Special weather statement, May 18, 8:43 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
843 PM CDT SAT MAY 18 2013

KSZ008-190215-
REPUBLIC-
843 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC COUNTY...

THROUGH 915 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 45 MPH
ACROSS PORTIONS OF WESTERN REPUBLIC COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE COURTLAND...NORWAY...SCANDIA...REPUBLIC AND
BELLEVILLE.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 4000 9760 3965 9752 3965 9793 3991 9794
      4001 9793
TIME...MOT...LOC 0143Z 248DEG 37KT 3969 9802

$$ BARJENBRUCH
Special weather statement, May 18, 9:21 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CDT SAT MAY 18 2013

KSZ034-190300-
OTTAWA-
921 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTAWA COUNTY...

THROUGH 1000 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF WESTERN OTTAWA COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE TESCOTT...ADA...CULVER...MINNEAPOLIS...
DELPHOS AND BENNINGTON.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3931 9793 3931 9766 3896 9752 3895 9793
      3896 9794
TIME...MOT...LOC 0221Z 242DEG 25KT 3897 9801

$$ BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:43 PM CDTSpecial Weather StatementTOPRepublic32 min
May 18, 9:21 PM CDTSpecial Weather StatementTOPOttawa39 min
May 18, 9:55 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa35 min
May 18, 10:04 PM CDTSpecial Weather StatementTOPDickinson26 min
May 18, 10:12 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson48 min
May 18, 10:25 PM CDTTornado WarningTOPClay, Cloud, Republic, Washington20 min
May 18, 10:33 PM CDTSevere Thunderstorm WarningTOPGeary, Marshall, Pottawatomie, Riley, Washington42 min
May 18, 10:36 PM CDTSevere Thunderstorm WarningTOPMarshall, Republic, Washington39 min
May 18, 10:42 PM CDTTornado WarningTOPWashington33 min
May 18, 10:57 PM CDTSevere Thunderstorm WarningTOPGeary, Marshall, Morris, Nemaha, Pottawatomie, Riley and 2 more48 min
May 18, 11:26 PM CDTTornado WarningTOPJackson, Pottawatomie19 min
May 18, 11:28 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Nemaha, Pottawatomie, Shawnee and 1 more47 min
May 19, 1:50 PM CDTSevere Thunderstorm WarningTOPNemaha40 min
May 19, 2:27 PM CDTSpecial Weather StatementTOPRiley18 min
May 19, 2:51 PM CDTSevere Thunderstorm WarningTOPOttawa39 min
May 19, 3:10 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 19, 3:21 PM CDTSpecial Weather StatementTOPWabaunsee24 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 19, 4:25 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley50 min
May 19, 4:39 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley66 min
May 19, 4:42 PM CDTSevere Thunderstorm WarningTOPJackson48 min
May 19, 4:56 PM CDTSevere Thunderstorm WarningTOPOttawa49 min
May 19, 5:00 PM CDTSevere Thunderstorm WarningTOPJackson45 min
May 19, 5:02 PM CDTSevere Thunderstorm WarningTOPLyon, Morris43 min
May 19, 5:09 PM CDTTornado WarningTOPDickinson36 min
May 19, 5:11 PM CDTSevere Thunderstorm WarningTOPWabaunsee49 min
May 19, 5:21 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley39 min
May 19, 5:31 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee29 min
May 19, 5:33 PM CDTTornado Warning Tornado observedTOPLyon27 min
May 19, 5:41 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage, Shawnee, Wabaunsee49 min
May 19, 5:42 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson33 min
May 19, 5:53 PM CDTSevere Thunderstorm WarningTOPClay, Washington22 min
May 19, 5:57 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 19, 6:13 PM CDTSevere Thunderstorm WarningTOPCoffey47 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningTOPCoffey, Douglas, Franklin, Jefferson, Osage, Shawnee52 min
May 19, 6:31 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Shawnee44 min
May 19, 6:39 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.